Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 83, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 14, 2012, 4:10 AM CST. It took effect at Dec 15, 2012, 4:34 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 4:10 AM CST (10:10 UTC)
- In effect from
- Dec 15, 2012, 4:34 AM CST
- Expired
- Dec 16, 2012, 4:27 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
383 WHUS73 KGRB 141010 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CST FRI DEC 14 2012 ...INCREASING SOUTHEAST WINDS AND BUILDING WAVES ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO 4 TO 6 FEET ON LAKE MICHIGAN. LMZ541>543-141815- /O.NEW.KGRB.SC.Y.0083.121215T1500Z-121216T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 410 AM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS ON SATURDAY...AND CONTINUE INTO SATURDAY EVENING. * WAVES WILL BUILD TO 4 TO 6 FEET ON SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
9 follow-up statements
505 WHUS73 KGRB 141636 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1036 AM CST FRI DEC 14 2012 ...INCREASING SOUTHEAST WINDS AND BUILDING WAVES ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO 4 TO 6 FEET ON LAKE MICHIGAN. LMZ541>543-150045- /O.CON.KGRB.SC.Y.0083.121215T1500Z-121216T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1036 AM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS ON SATURDAY... AND CONTINUE INTO SATURDAY EVENING. * WAVES WILL BUILD TO 4 TO 6 FEET ON SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
961 WHUS73 KGRB 142056 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CST FRI DEC 14 2012 ...INCREASING SOUTHEAST WINDS AND BUILDING WAVES ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN. LMZ541>543-150500- /O.CON.KGRB.SC.Y.0083.121215T1500Z-121216T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 256 PM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS ON SATURDAY... AND CONTINUE INTO SATURDAY EVENING. * WAVES WILL BUILD TO 5 TO 8 FEET BY SATURDAY AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
770 WHUS73 KGRB 150232 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 832 PM CST FRI DEC 14 2012 ...INCREASING SOUTHEAST WINDS AND BUILDING WAVES ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN. LMZ541>543-151045- /O.CON.KGRB.SC.Y.0083.121215T1500Z-121216T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 832 PM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS SATURDAY MORNING... AND CONTINUE INTO SATURDAY EVENING. * WAVES WILL BUILD TO 5 TO 8 FEET BY SATURDAY AFTERNOON AND WILL CONTINUE THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
418 WHUS73 KGRB 150234 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 834 PM CST FRI DEC 14 2012 ...INCREASING SOUTHEAST WINDS AND BUILDING WAVES ON SATURDAY... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE ON SATURDAY. WAVES ARE EXPECTED TO BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN. LMZ541>543-151045- /O.EXT.KGRB.SC.Y.0083.121215T1500Z-121216T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 834 PM CST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 6 AM CST SUNDAY... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS SATURDAY MORNING... AND CONTINUE INTO SATURDAY EVENING. * WAVES WILL BUILD TO 5 TO 8 FEET BY SATURDAY AFTERNOON AND WILL CONTINUE THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
703 WHUS73 KGRB 151034 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 434 AM CST SAT DEC 15 2012 ...BRISK SOUTHEAST WINDS AND HIGH WAVES EXPECTED TODAY AND TONIGHT... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE SOUTHEAST WINDS TO INCREASE TO 15 TO 25 KNOTS TODAY. WAVES ARE EXPECTED TO BUILD TO 4 TO 7 FEET ON LAKE MICHIGAN. LMZ541>543-151845- /O.EXT.KGRB.SC.Y.0083.121215T1034Z-121216T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 434 AM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS TODAY...THEN DIMINISH THIS EVENING. * WAVES WILL BUILD TO 4 TO 7 FEET TODAY...THEN GRADUALLY SUBSIDE TO LESS THAN 4 FEET BY DAYBREAK ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
857 WHUS73 KGRB 151630 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CST SAT DEC 15 2012 ...BRISK SOUTHEAST WINDS AND HIGH WAVES EXPECTED TODAY AND TONIGHT... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE GUSTY SOUTHEAST WINDS AND LARGE WAVES ON LAKE MICHIGAN AND THE BAY OF GREEN BAY INTO TONIGHT. LMZ521-522-160030- /O.EXA.KGRB.SC.Y.0083.000000T0000Z-121216T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1030 AM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...SOUTHEAST 15 TO 25 KTS TODAY...DIMINISHING THIS EVENING. * WAVES...2 TO 4 FT FOR MOST LOCATIONS...WITH SOME HIGHER WAVES POSSIBLE TOWARD THE NORTHERN BAY. WAVES WILL GRADUALLY SUBSIDE LATE THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-160030- /O.CON.KGRB.SC.Y.0083.000000T0000Z-121216T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1030 AM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KTS TODAY...DIMINISHING THIS EVENING. * WAVES...4 TO 7 FT TODAY...THEN SUBSIDING TO LESS THAN 4 FT BY DAYBREAK ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
192 WHUS73 KGRB 152149 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CST SAT DEC 15 2012 ...BRISK SOUTHEAST TO SOUTH WINDS AND HIGH WAVES EXPECTED THROUGH LATE TONIGHT... .LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS WILL CAUSE GUSTY SOUTHEAST TO SOUTH WINDS AND LARGE WAVES ON LAKE MICHIGAN AND THE BAY OF GREEN BAY THROUGH LATE TONIGHT. LMZ521-522-541>543-160600- /O.CON.KGRB.SC.Y.0083.000000T0000Z-121216T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 349 PM CST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KTS...DIMINISHING THIS EVENING. * WAVES...2 TO 4 FT ON THE BAY TO 4 TO 7 FT ON LAKE MICHIGAN...WILL SLOWLY EASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
534 WHUS73 KGRB 160325 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CST SAT DEC 15 2012 ...SOUTHEAST TO SOUTH WINDS WILL SLOWLY DIMINISH...AS HIGH WAVES LINGER... .BREEZY SOUTHEAST WINDS WILL CONTINUE TO DIMINISH TONIGHT AS LOW PRESSURE CONTINUES TO WEAKEN AS IT MOVES NORTHEAST ACROSS THE AREA. WAVES WILL SLOWLY SUBSIDE OVERNIGHT...LIKELY FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY EARLY SUNDAY MORNING. AREAS OF DENSE FOG WILL ALSO BE FOUND OVER THE BAY OF GREEN BAY AND ALONG LAKE MICHIGAN. LMZ521-522-541>543-161130- /O.NEW.KGRB.MF.Y.0014.121216T0325Z-121216T1400Z/ /O.CON.KGRB.SC.Y.0083.000000T0000Z-121216T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 925 PM CST SAT DEC 15 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. * WINDS...SOUTHEAST 15 TO 20 KTS...DIMINISHING OVERNIGHT. * WAVES...2 TO 4 FT ON THE BAY...TO 4 TO 7 FT ON LAKE MICHIGAN... WILL SLOWLY EASE OVERNIGHT. * VISIBILITY....VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN 1/4 MILE AT TIMES. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. IN EXPERIENCED MARINERS....ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS73 KGRB 161027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 427 AM CST SUN DEC 16 2012 ...DENSE MARINE FOG EXPECTED THIS MORNING... .WINDS AND WAVES HAVE DECREASED...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER...MARINE FOG IS EXPECTED TO PERSIST UNTIL AT LEAST MID-MORNING...SO A DENSE FOG ADVISORY REMAINS IN EFFECT. LMZ521-522-541>543-161500- /O.CAN.KGRB.SC.Y.0083.000000T0000Z-121216T1200Z/ /O.EXT.KGRB.MF.Y.0014.000000T0000Z-121216T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 427 AM CST SUN DEC 16 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. * VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN 1/4 MILE IN FOG THROUGH MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS.... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:58 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 14, 3:58 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CST FRI DEC 14 2012 .SHORT TERM...TODAY THROUGH SATURDAY...SKY COVER AND TEMPERATURES ARE THE MAIN CONCERN FOR TODAY...WITH PCPN TRENDS AND TYPE THE DILEMMA FOR LATE TONIGHT INTO SATURDAY. LOW CLOUDS HAVE FILTERED INTO NC AND PARTS OF FAR NE WI...IN THE WAKE OF THE WEAK COLD FRONT THAT MOVED THROUGH THE FORECAST AREA. PARTLY CLOUDY SKIES AND PATCHY FOG WERE OBSERVED ACROSS THE REST OF GRB CWA...WITH FAIRLY THICK HIGH CLOUDS PREVENTING MORE WIDESPREAD FOG FROM DEVELOPING. TEMPERATURES VARIED GREATLY ACROSS THE RGN...RANGING FROM THE UPPER 20S WHERE LOW CLOUDS WERE PRESENT... TO THE TEENS WHERE SKIES WERE PARTLY CLOUDY. EXPECT THE LOW CLOUDS OVER NORTHERN WI TO ERODE ON THE EDGES THIS MORNING...THEN GET ADVECTED NWWD AS SE WINDS DEVELOP THIS AFTERNOON. PATCHES OF HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA... LEADING TO PARTLY SUNNY CONDITIONS. DIDN'T MAKE ANY MAJOR ADJUSTMENTS TO THE PREVIOUS MAX TEMP FCST...WHICH HAD HIGHS IN THE 30S. HAVE DELAYED THE PCPN A LITTLE BIT TONIGHT...WITH CHC POPS ONLY MAKING IT INTO OUR SW COUNTIES AFTER 09Z/SAT...WHEN SHORT-WAVE ENERGY APPROACHES THE REGION. NUDGED MIN TEMPS A FEW DEGREES FROM THE PREVIOUS FCST. ON SATURDAY...THE MAIN SURGE OF PCPN IS EXPECTED TO MOVE INTO GRB CWA...AS THE STRONG UPPER TROF...UPPER LEVEL DIVG AND WAA ARRIVE. HAVE RAISED POPS TO 100 PERCENT ACROSS THE ENTIRE CWA BY AFTERNOON. REMOVED ANY MENTION OF DZ/FZDZ AHEAD OF THE MAIN PCPN BAND...AS RH TIMESECTIONS DON'T INDICATE ANY SIGNIFICANT SATURATION IN THE LOWER ATMOSPHERE. HAVE SIDED CLOSELY WITH THE ECMWF FOR PCPN TYPE...AS THIS MODEL IS PREFERRED BY HPC. THE ECMWF SHOWED PRONOUNCED DYNAMIC/EVAPORATIVE COOLING IN THE LOWER ATMOSPHERE AS THE MAIN PCPN BAND ARRIVES...WHICH MAKES SENSE GIVEN THE ANTECEDENT DRY AIR. LOW-LEVEL TEMP/THICKNESS PROGS SUGGEST MAINLY SNOW OVER NC/FAR NE WI...A MIX OF RAIN/SNOW FROM CENTRAL INTO NE WI...AND MAINLY RAIN OVER THE FOX VALLEY/LKSHR AREAS. EXPECT ACCUMS OF 2 TO 3 INCHES OVER NC/FAR NE WI DURING THE DAY...WITH LESSER AMTS FARTHER SOUTH...AND LITTLE OR NO ACCUM SE OF A LINE FROM WAUTOMA TO MARINETTE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE LATEST MEDIUM RANGE GUIDANCE CONTINUES TO SHOW SPLIT FLOW OVER NORTH AMERICA THROUGH THE MIDDLE OF THE NEXT WEEK...THOUGH THE SOUTHERN STREAM BECOMES DOMINANT ACROSS THE LOWER 48. MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE DETAILS FOR THE SECOND HALF OF THE WEEKEND. BOTH THE NAM/GFS/GEM KEEP THE SURFACE LOW PARKED ACROSS THE REGION LONGER THAN THE ECMWF...MOSTLY AS A RESULT OF STRONGER SHORTWAVE ENERGY THAT FOLLOWS THE LEAD SHORTWAVE. HPC PUTS ITS SUPPORT INTO THE ECMWF...BUT CANNOT IGNORE THE OTHER MODELS. SO WILL USE A BLEND OF THE ECMWF/GFS FOR MUCH OF THIS FORECAST...WHICH ARE ACTUALLY IN DECENT AGREEMENT IN THE LATER PERIODS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...BROAD LOW PRESSURE WILL BE MOVING NORTHEAST ACROSS SOUTHWEST AND EAST CENTRAL WISCONSIN SATURDAY NIGHT. THOUGH THE MAJORITY OF THE LARGE-SCALE ASCENT WILL HAVE PASSED TO THE EAST BY THE START OF THE PERIOD...PROGGED SOUNDINGS REMAIN PRETTY SATURATED THROUGH THE 18Z SUNDAY...WHICH SHOULD YIELD WIDESPREAD LIGHT PRECIP. THERMAL PROFILES CONTINUE THEIR WARMER TREND...AND WILL ONLY SHOW SNOW FOR THE NORTHERN PART OF NORTH-CENTRAL WISCONSIN...RAIN FOR CENTRAL AND NORTH-CENTRAL WISCONSIN...AND A MIX IN-BETWEEN. SOME OF THE MIX WILL LIKELY START CHANGING OVER TO SNOW LATE SATURDAY NIGHT OVER NORTH-CENTRAL WISCONSIN AND ON SUNDAY OVER CENTRAL WISCONSIN AS WEAK COLD ADVECTION SHIFTS EAST ACROSS THE STATE. SNOW ACCUMULATIONS ACROSS THE NORTH COULD SEE AN INCH OR INCH AND A HALF SATURDAY NIGHT AND SUNDAY. PRECIP WILL SLOWLY COME TO AN END FROM SW TO NE SUNDAY AFTERNOON INTO SUNDAY EVENING. STILL THINKING MOSTLY RAIN ACROSS NORTHEAST WISCONSIN. TEMPS WILL STICK IN THE 30S SATURDAY NIGHT AND SUNDAY...THEN FALL INTO THE 20S SUNDAY NIGHT. REST OF THE FORECAST...AFTER A POSSIBLE PERIOD OF DRY CONDITIONS...A DECENT SHORTWAVE WILL BE PASSING OVER SOUTHERN WISCONSIN MONDAY AFTERNOON. MAY SEE LIGHT SNOW PASS OVER CENTRAL WISCONSIN FROM THIS WAVE AND WILL LEAVE A SLIGHT CHANCE IN THE FORECAST. THE WAVE SHOULD BE EXITING BY THE START OF MONDAY EVENING...BUT PLENTY OF MOISTURE IN THE LOW LEVELS WITHIN CYCLONIC FLOW SUGGESTS SCT-BKN CLOUD COVER WILL LIKELY STICK AROUND THROUGH THE NIGHT. HIGH PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND TUESDAY NIGHT AND SHOULD SEE THE CLOUDS DEPART OVER THIS PERIOD. THE NEXT SYSTEM WILL BE MOVING THROUGH DURING THE LATE WEDNESDAY THROUGH THURSDAY PERIOD. PTYPE MAY AGAIN BE A PROBLEM TO NAIL DOWN OVER EASTERN WISCONSIN WITH THIS SYSTEM...BUT SHOULD HAVE ENOUGH COLD AIR AROUND TO KEEP THE PTYPE AS ALL SNOW ACROSS THE NORTH. PRECIP THEN EXITS LATE THURSDAY INTO THURSDAY NIGHT. TEMPERATURES NEAR NORMAL OVER THE PERIOD. && .AVIATION...FOR THE 06Z TAF ISSUANCE...WEAK PRESSURE GRADIENT OVER REGION ASSOCIATED WITH WEAK COLD FRONT MOVING THROUGH NORTHERN WI. LIGHT NORTH FLOW BEHIND FRONT...OFF SUPERIOR BRINGING SOME LOW CLOUDS SOUTH. EXPECT WILL PERSIST THROUGH EARLY MORNING...LIMITING FOG FORMATION FAR NORTH. AREA OF LOW CLOUDS EXPANDING QUICKER SOUTH AND WEST...WITH MODELS INDICATING TRAPPED LOW LEVEL MOISTURE THROUGH MUCH OF PERIOD. MAKES SENSE WITH WAA PATTERN FOR FRI AND LINGERING SNOW/MOISTURE MELT. HAVE GONE PESSIMISTIC IN TAFS WITH IFR CIGS REST OF TONIGHT...LIFTING TO MVFR ON FRI. INCOMING PCPN WITH NEXT SYSTEM SLOWING DOWN WITH LAST FEW MODEL RUNS...HAVE STAYED DRY THROUGH 15/06Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/MPC
Hazardous weather outlook, Dec 13, 3:06 PM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CST THU DEC 13 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 306 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A STORM SYSTEM TRACKING NORTHEAST FROM THE CENTRAL PLAINS COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS AT TIMES LATE FRIDAY NIGHT INTO SATURDAY NIGHT. THERE IS STILL SOME UNCERTAINTY RELATING TO EXACTLY WHERE THE RAIN SNOW LINE WILL DEVELOP...THUS AFFECTING POTENTIAL SNOW ACCUMULATIONS. HOWEVER...INDICATIONS ARE THAT NORTH-CENTRAL WISCONSIN WILL HAVE POTENTIAL TO SEE SEVERAL INCHES OF ACCUMULATING SNOW. ANYONE WITH TRAVEL PLANS THIS WEEKEND SHOULD MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-142115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 306 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RDM/AK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.